Links for Print outs for Doctors appointment Monday Please

Hi everyone need a little help as going to the doctors on Monday to talk over my new blood test which I had to wait for 3 months before they took them. They put me on a trail of 25mg Levo for 3 months and yes in that time I did have about 6 weeks of feeling quiet well. Even the swelling went down in my Ankles nice to see them too. But the last 3 weeks have been horrendous even had swelling appear under Chin and in above collar bone now. No earache sore throat or toothache so very strange. Back to having wooden legs and dead arms, fingers. Can't think straight at actually feels like I'm in another world. Wont go into all or my symptoms as be here all day lol x Just wondered if there was any links which I could print out to say about upping Levo cause I have a feeling she wont as TSH have dropped to 6.2 from 7 . I had to fight to get Doctor to put me on it in the first place because they don't medicate under 10. I have many of the symptoms but the only time I'm cold is early morning the rest of the time I'm overheating (menopausal age 49 )

Below are my test results haven't got a printout yet for latest (hopefully Monday) also will get the one's that are missing

Sept 2012

TSH 4.9 U 0.35 - 4.5 (no print out of test)

May 2013 TSH 7.0 miu/L U 0.35 - 4.5 (hi)

Free T4 11.1 pmol/L U 11-24

Serum Cholesterol 6.1 mmol/L U 3.5 -5.2 (hi)

Serum HDL Chol level 1.03 mmol/L U 0.9 -2.1

Serum HDL chol ratio 5.9

Serum Triglycerides 4.8 mmol/L U 0.5 -1.86 (hi)

TPO Normal (no printout )

Oct 2013

TSH - 6.2

FT4 - 12.2

Thanks again this site has been more than helpful

7 Replies

oldestnewest
  • Your TSH is still high and your T4 low, so there is much scope for increasing the dose I would have thought. I've been recommended buying Dr Toft's book Understanding Thyroid Disorders and taking to the doctor it's cheap and available from some chemists and on Amazon. Dr Toft use to be the chair of the BTA, so is an expert source. He says among many other things that TSH has to be quite low in some people for symptom relief. I understand from a recent post that Louise Warville (admin) may have an article by Dr Toft she could email to you, so that might help.

  • I think that your GP is very cruel in not allowing you an increase. The fact that you felt better on such a low dose - 25mcg - is proof that you need a thyroid gland hormone. This is a link about the effect on our metabolism if medication isn't optimal. Although this refers to a low TSH it also refers to a low dose of meds:-

    As a result, the small dose of T4 you’re taking may actually be worsening some harmful effects of your hypothyroidism. The Physician’s Desk Reference contains an important statement largely ignored by conventional doctors: "Inadequate doses of Synthroid [and by extension, any other brand of T4] may produce or fail to resolved symptoms of hypothyroidism."[1,p.1500] (Italics mine.) Doctors currently restricting their hypothyroid patients to small doses of T4 would do well by their patients to read and seriously consider the implications of this quote

    ****

    I believe your meds should be increased gradually until your symptoms diminish and you feel well. Your TSH is too high.

  • Hi shaws,

    Did you forget the link ? It hasn't come up at my end !! Sounds interesting ....

    Thanks x.

  • Sorry, I did miss out the link. The phrase is within the answer to question dated November 20, 2002. Also look at January 25, 2002.

    web.archive.org/web/2010103...

  • Thank you for that x.

  • Dr Lowe's (RIP) C.V. and also look at the other topics at the top of the page of the link above, swelling being one:-

    web.archive.org/web/2010103...

  • Thanks everyone. Doctors have increased to 50mg levo and in 3 days feel a lot better. I have had more blood taken though as to rule out a few other things because of some other symptoms that have appeared. Carrying a lot of fluid around my joints and my family history is full of autoimmune problems. Eg. S.L.E , ME , MS. So will keep you updated. xxxxxxxx

You may also like...